Hi

Hi I'm new here. I was diagnosed with an underactive thyroid in 2012 and I was most happy on a dose of 200mcg levothyroxine and 10mcg T3. I am now on a dose of 75mcg levothyroxine and I have symptoms of tiredness, anxiety, increased bloating and wind, hard stool, dry skin and periods are now very heavy. Eyes are now feeling heavy and puffy, am I possibly under medicated? Thanks for feedback.

TSH 3.78 (0.2 - 4.2)

Free T4 12.7 (12 - 22)

Free T3 4.0 (3.1 - 6.8)

*TPO antibodies 78.5 (<34)

*TG antibodies >1000 (<115)

6 Replies
oldestnewest

Amber37 Yes, you are undermedicated to have a TSH that high and such low free Ts. Most of us feel best when TSH is around 1 or below, and because you have Hashimoto's it's best to keep TSH suppressed to help reduce antibodies.

Did you know you have Hashi's? Your high antibodies confirm this. Hashi's is where antibodies attack the thyroid and gradually destroy it.

I'm assuming you've had a few changes of dose?

When the antibodies attack, the dying cells dump thyroid hormone into the blood, this causes free Ts to increase and TSH to lower and makes it look as though you are overmedicated. It may give you hyper type symptoms too. This is only temporary and eventually things settle down, free Ts will lower again and you may have hypo type symptoms come back.

Temporary dose reductions can help during the antibody attacks and 'hyper' phase and readjustment when it's passed. Unfortunately, lots of doctors don't really understand this and make massive dose reductions instead of small ones, then leave the patient on the lower dose and they become very unwell with hypo symptoms.

Is your GP making the dose adjustments? If so, ask to see your endo and see if he will reinstate your T3 and your Levo to a dose where you feel well.

You can help reduce the antibodies by adopting a strict gluten free diet which has helped many members here who have Hashi's. Also, supplementing with selenium L-selenomethionine 200mcg daily can help reduce antibodies.

Some reading:

chriskresser.com/the-gluten...

stopthethyroidmadness.com/h...

stopthethyroidmadness.com/h...

thyroiduk.org/tuk/about_the...

Reply

Thanks for reply I am responsible for the dose change but doctor has been aware that I showed over medicated results. I have chopped and changed the dose a bit and I didn't know I have hashimotos

Reply

If you are responsible for your dose changes, is there any reason why you can't increase your dose gradually until you get back to a place where you feel well?

If you are on Levo only most people feel best when TSH is 1 or below and FT4 and FT3 are in the upper part of their respective reference ranges. If you add T3 to your Levo, TSH generally can lower, even become suppressed, FT4 can lower and FT3 is the most important result and should be kept within range.

1 like
Reply

Thank you yes the reason is I am completely stuck with adding T3 to my levothyroxine and I am getting no help from my endo or GP.

Reply

Just to add, GP is aware of the results and the dosage I take and he is still happy to run bloods for thyroid, just that I am getting no help from the endo in terms of dosing and GP is not helping in the sense that he is staying well away from anything to do with T3 because he is not the one who prescribed it.

Reply

Amber - I think you asked but the post seems to have disappeared.

With these results, no you don't need to lower your dose of Levo.

TSH 3.78 (0.2 - 4.2)

Free T4 12.7 (12 - 22)

Free T3 4.0 (3.1 - 6.8)

I take a Levo and T3 combination (self-sourced and self medicated T3) and if these were my results I would first of all increase the Levo by 25mcg, you could do with FT4 higher in range, maybe nearer half way. That should increase your FT3 a bit too as you do seem to convert T4 to T3.

Retest after 6-8 weeks and see where your levels lie then and how you feel. If your FT4 is about half way and FT3 still low in range I would reintroduce T3 but maybe 5mcg, certainly no more than 10mcg as that was your dose before, then retest after another 6-8 weeks.

If you can't get your tests done with your GP, particularly the FT3, you will need to do them privately with a fingerprick test from Blue Horizon or Medichecks. It's important to have FT3 tested as well as FT4.

Please be aware, this is not medical advice, I am not medically trained, my reply is based on my own experience and what has worked for me.

Reply

You may also like...